Virginia, 2010

Damaging Winds in Virginia, July 25, 2010

July 25, 2010 · NWS RNK · 5 events in 2 counties and zones

A cold front approached the area from the north which triggered scattered showers and thunderstorms. A couple of the storms reached level levels producing winds that downed trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A cold front approached the area from the north which triggered scattered showers and thunderstorms. A couple of the storms reached level levels producing winds that downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 25, 2:52 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 25, 2:52 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT SUN JUL 25 2010

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH BY THIS
EVENING...BRINGING A CHANCE OF LATE DAY THUNDERSTORMS. THIS FRONT
IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA ON
MONDAY...MAINTAINING THE THREAT FOR ADDITIONAL SHOWERS AND STORMS
INTO MID WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
WATCHING A WAVE TRACK ALONG THE PA/MD BORDER THIS AFTERNOON. AS THIS
WAVE MOVES EAST...THE COLD FRONT IN THE OHIO VALLEY WILL SLOWLY
DRIFT TO THE SOUTH AND ENTER THE GREENBRIER VALLEY LATE THIS
AFTERNOON. THE HOT AND HUMID UPPER LEVEL RIDGE ACROSS THE CAROLINAS
IS ALSO SINKING TO THE SOUTH THIS AFTERNOON. THIS RIDGE IS ALSO
SLOWING THE MOVEMENT OF THE COLD FRONT.

PREFRONTAL CONVECTION NOW ENTERING GREENBRIER COUNTY AND WILL SPREAD
TO THE REST OF THE AREA THROUGH THIS EVENING. STRONG UNIDIRECTIONAL
FLOW...INCREASING PWATS AND LOW LEVEL JET WILL GENERATE STRONG TO
SEVERE STORMS ACROSS THE NORTHERN TIER COUNTIES OF RNK CWA LATE THIS
AFTERNOON AND EARLY EVENING. SEVERE THUNDERSTORM WATCH NUMBER 535 IS
IN EFFECT UNTIL 800 PM.

THE WAVE TRACKING ACROSS THE NORTHERN MID ATLANTIC REGION SHOULD
HOOK UP WITH THE LEE TROUGH IN THE EAST THIS EVENING. ANY CONVECTION
NEAR THE BLUE RIDGE AND IN THE FOOTHILLS SHOULD FALL APART AS A NEW
LINE OF THUNDERSTORMS FORM ALONG THE LEE TROUGH IN THE PIEDMONT.
MODELS NOT TO IMPRESSED WITH CONVECTION EAST OF THE BLUE RIDGE
OVERNIGHT. BUT WITH THE EXTREME HEAT AND DEW POINTS IN THE LOW 70S
IN THE EAST...WILL CARRY POPS HIGHER THAN GUIDANCE AND FOR A LONGER
PERIOD OF TIME THROUGH THE OVERNIGHT. DESPITE LOSE OF INSOLATION
AFTER SUNSET...SURFACE HEAT AND MODEST CAPE SHOULD AT LEAST HAVE
SCATTERED CONVECTION THROUGH MIDNIGHT AND ISOLATED THERE AFTERWARD.

THE FRONT MOVES SOUTH OF THE AREA MONDAY MORNING AND STALLS ACROSS
THE CAROLINAS. THE THETA-E BOUNDARY BUCKLES NORTH DURING THE
AFTERNOON AND WITH CONVERGENT LOW LEVEL FLOW ALONG THE BLUE
RIDGE...STRONG THUNDERSTORMS WILL GENERATE IN THE AFTERNOON. THE
STRONGEST STORMS/HEAVY DOWNPOURS WILL MAINLY BE ACROSS THE SOUTHERN TIER
COUNTIES.

TEMPERATURES WILL REMAIN WARM AND MUGGY TONIGHT. MONDAYS
TEMPERATURES WILL BE NEAR NORMAL AND 10-15F COOLER THAN THIS WEEKEND
WITH HIGHS FROM THE LOWER 80S TO LOWER 90S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE UPPER LEVEL RIDGE WILL LIE JUST SOUTH OF THE COUNTY WARNING AREA
AS A SURFACE FRONT STALLS NEAR THE THE AREA. HAVE CHANCE POPS FOR
THE ENTIRE CWA WITH THE HIGHEST BEING ALONG THE BLUE RIDGE AND EAST
DUE TO THE EAST SOUTHEASTERLY FLOW...THIS WILL ENHANCE SOME UPSLOPE
ALONG THE MOUNTAINS. ALSO...A THETA-E RIDGE LOOKS TO BE ALIGNED
ALONG THE BLUE RIDGE WITH THE HIGHEST MOISTURE CONTENT IN PLACE
OVER THE NORTHERN NORTH CAROLINA MOUNTAINS AND FOOTHILLS TUESDAY
AFTERNOON. CAPES LOOK TO BE BETWEEN 1000 AND 2000 J/KG WITH LIFTED
INDICES AS LOW AS -8 C. LOW LEVEL LAPSE RATES ARE SLIGHTLY ON THE
STEEP SIDE WITH 7 TO 9 C/KM. THE FLOW ALOFT CONTINUES TO BE WEAK
WHICH WILL ALLOW FOR SLOW MOVING STORMS AND ANY TRAINING OF THESE
STORMS WILL RESULT IN LOCALIZED FLASH FLOODING. THE MAIN HAZARDS
ASSOCIATED WITH ANY OF THIS ACTIVITY LOOKS TO BE LOCALLY
MODERATE TO HEAVY RAIN ALONG WITH ISOLATED STRONG WIND GUSTS.

TEMPERATURES WILL CONTINUE RUNNING NEAR TO ABOVE SEASONAL NORMS
THROUGH THE SHORT TERM PERIOD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER TROUGH PUSHES DOWN EAST OF THE FORECAST AREA AS THE UPPER
RIDGE RETROGRADES WEST THROUGH THE END OF THE WEEK. A SURFACE COLD
FRONT TRIES TO MOVE THROUGH THE AREA THURSDAY INTO THURSDAY NIGHT
WITH A SURFACE HIGH BUILDING INTO THE REGION FROM THE NORTH
NORTHWEST. HAVE CHANCE POPS IN THE WEST WHERE THE HIGHEST
PROBABILITY LIES AND DECREASING TO SLIGHT CHANCE IN THE EAST. THERE
WILL BE A DECREASING TREND FOR THE ENTIRE FORECAST AREA EACH
AFTERNOON FRIDAY THROUGH SATURDAY.

TEMPERATURES WILL REMAIN NEAR TO ABOVE AVERAGE THROUGH THE PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SHOULD GRADUALLY SEE MORE CU FORMATION ACROSS THE MOUNTAINS AND
SOUTHERN SECTIONS LATE THIS AFTERNOON IN RESPONSE TO INCREASING
MOISTURE ADVECTION AHEAD OF A COLD FRONT HEADING SOUTH FROM THE OHIO
VALLEY. APPEARS A BROKEN PRE-FRONTAL BAND OF STORMS WILL ARRIVE IN
THE KLWB VICINITY BY 20Z-22Z/4-6PM...AND PERHAPS KBLF BETWEEN
22-00Z/6-8PM. KROA AND POINTS EAST MAY SEE CONVECTION AFTER 01Z/9PM.
HOWEVER...COVERAGE MAY JUMP SOUTH OF THE KROA/KLYH AREAS AS
DOWNSLOPING WESTERLY FLOW AND LOSS OF HEATING TEND TO LIMIT THE SE
EXTENT OF THE TSRA BANDS AT THIS POINT. WESTERLY WINDS WILL INCREASE
THROUGH THE AFTERNOON AS THE FRONT APPROACHES THE AREA. WINDS
10-15G20-25KTS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT.

OTRW THE COLD FRONT WILL EDGE SOUTH INTO THE AREA LATER TONIGHT
BEFORE RIDING UP AGAINST THE UPPER RIDGE AND STALLING OVER THE
SOUTHERN HALF OF THE REGION MONDAY INTO TUESDAY. THIS WILL
SIGNIFICANTLY INCREASE THE THREAT OF MVFR TO LOCALIZED IFR
RESTRICTIONS IN SHOWERS AND THUNDERSTORMS FOR MOST TERMINAL FORECAST
POINTS FOR EARLY NEXT WEEK. THE FRONT MAY SAG FAR ENOUGH SOUTH INTO
THE CAROLINAS BY WEDNESDAY TO LIMIT CONVECTION/ISOLD MVFR TO ONLY
THE FAR SOUTHERN AREAS BEFORE YET ANOTHER BOUNDARY DROPS IN FROM THE
NORTH ON THURSDAY WITH MORE SHOWERS AND POSSIBLE MVFR.

&&

.CLIMATE...
RECORD HIGHS...JULY 25TH

BLACKSBURG VA..92 IN 1987
BLUEFIELD WV...90 IN 1987
DANVILLE VA....99 IN 1999
LYNCHBURG VA..102 IN 1934
ROANOKE VA....100 IN 1934

RECORD WARM LOWS..JULY 25TH

BLACKSBURG VA...68 (1986)
BLUEFIELD WV....69 (1986)
DANVILLE VA.....74 (2001)
LYNCHBURG VA....74 (1901)
ROANOKE VA......75 (1965)

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO STATION WXM72 BROADCASTING FROM HINTON WV
IS EXPERIENCING PHONE LINE PROBLEMS AND MAY GO OFF THE AIR FROM
TIME TO TIME THROUGH THIS EVENING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ035-043>047-
     058-059.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ004>006-020.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...RCS
SHORT TERM...REB
LONG TERM...REB
AVIATION...RCS
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 25, 4:55 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT SUN JUL 25 2010

NCZ004>006-020-VAZ035-043>047-058-059-262200-
STOKES-ROCKINGHAM-CASWELL-YADKIN-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
555 PM EDT SUN JUL 25 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ013-014-016>020-262200-
PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
555 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-010-012-015-WVZ045-262200-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-
GREENBRIER-
555 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011-WVZ042>044-262200-
GILES-MERCER-SUMMERS-MONROE-
555 PM EDT SUN JUL 25 2010

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-019-VAZ022>024-032>034-262200-
SURRY-WILKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
555 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 3:50 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SUN JUL 25 2010

WVZ043-045-252115-
GREENBRIER WV-SUMMERS WV-
450 PM EDT SUN JUL 25 2010

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GREENBRIER AND
SUMMERS COUNTIES...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SANDSTONE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH ALONG WITH LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LAWN AROUND 500 PM...MEADOW BLUFF AROUND 505
PM...TALCOTT AROUND 510 PM AND ALDERSON AROUND 515 PM.

DO NOT REMAIN OUTDOORS WHEN THREATENING WEATHER APPROACHES.  MOVE
INSIDE TO A PLACE OF SAFETY AWAY FROM WINDOWS.

LAT...LON 3786 8050 3772 8065 3760 8075 3775 8092
      3778 8090 3782 8094 3783 8094 3787 8077
      3794 8081 3797 8080 3798 8076

WERT
Special weather statement, Jul 25, 4:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT SUN JUL 25 2010

WVZ043-252200-
SUMMERS WV-
526 PM EDT SUN JUL 25 2010

...A STRONG THUNDERSTORM WILL AFFECT SUMMERS COUNTY...

AT 524 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HINTON...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH ALONG WITH LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HINTON AROUND 535 PM...BLUESTONE DAM AROUND
540 PM...BUCK AROUND 545 PM...TALCOTT AROUND 550 PM AND BALLENGEE
AROUND 555 PM.

DO NOT REMAIN OUTDOORS WHEN THREATENING WEATHER APPROACHES.  MOVE
INSIDE TO A PLACE OF SAFETY AWAY FROM WINDOWS.

LAT...LON 3773 8065 3745 8086 3758 8105 3765 8107
      3765 8104 3769 8098 3772 8097 3772 8093
      3771 8090 3775 8092 3778 8090 3782 8094

WERT
Special weather statement, Jul 25, 4:36 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SUN JUL 25 2010

VAZ044-058-059-252200-
CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
536 PM EDT SUN JUL 25 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES...

AT 528 PM EDT...A BROKEN LINE OF RAPIDLY DEVELOPING THUNDERSTORMS
EXTENDED FROM NEAR CLOVER TO 4 MILES EAST OF CALLANDS...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH ALONG WITH LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. IT
IS POSSIBLE THAT THE STORMS MAY BECOME SEVERE WITHIN THE HOUR. IF
SO...APPROPRIATE WARNINGS WILL BE RELEASE BY THE NATIONAL WEATHER
SERVICE IN BLACKSBURG.

STORMS WILL BE NEAR REDOAK AROUND 545 PM AND SOUTH BOSTON AROUND 600
PM.

DO NOT REMAIN OUTDOORS WHEN THREATENING WEATHER APPROACHES.  MOVE
INSIDE TO A PLACE OF SAFETY AWAY FROM WINDOWS.

LAT...LON 3668 7866 3667 7869 3660 7871 3661 7954
      3684 7956 3690 7853

WERT
Special weather statement, Jul 25, 5:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT SUN JUL 25 2010

WVZ044-252230-
MONROE WV-
604 PM EDT SUN JUL 25 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
UNION...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LINDSIDE AROUND 610 PM...RAINES CORNER AROUND
615 PM...LAUREL BRANCH AROUND 620 PM...HOLLYWOOD AROUND 625 PM AND
GAP MILLS AROUND 630 PM.

LAT...LON 3760 8030 3743 8063 3752 8080 3769 8067

WERT
Special weather statement, Jul 25, 5:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SUN JUL 25 2010

VAZ011-018-WVZ044-252245-
CRAIG VA-GILES VA-MONROE WV-
625 PM EDT SUN JUL 25 2010

...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES AND MONROE
COUNTIES...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
UNION...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MAGGIE AROUND 635 PM...SIMMONSVILLE AROUND
640 PM AND SINKING CREEK AROUND 645 PM.

LAT...LON 3747 8003 3738 8018 3735 8030 3736 8034
      3734 8037 3731 8049 3744 8065 3761 8055

WERT
Local storm report, Jul 25, 5:26 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     2 SE HINTON             37.64N 80.88W
07/25/2010                   SUMMERS            WV   TRAINED SPOTTER

            SEVERAL 4 TO 6 INCH DIAMETER LIMBS DOWN.

&&

11

The radar

The Raleigh/Durham radar (KRAX), 120 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Halifax

When
July 25, 5:30 PM EST
Where
Halifax County, Dryburg
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
36.730, -78.720

Several trees were blown down near intersection of Dryburg Road and McDonald Road.

Thunderstorm Wind, Pittsylvania

When
July 25, 5:35 PM EST
Where
Pittsylvania County, 1.11 mi E of Keeling
Measured
50 kt (58 mph) estimated gust
Property damage
$700
Reported by
County Official
Coordinates
36.720, -79.280

A tree was knocked down by thunderstorm winds on Brumfield Road.

Thunderstorm Wind, Pittsylvania

When
July 25, 5:45 PM EST
Where
Pittsylvania County, 1.11 mi W of Blairs
Measured
50 kt (58 mph) estimated gust
Property damage
$700
Reported by
County Official
Coordinates
36.680, -79.400

One tree was blown down on West Witt Avenue.

Thunderstorm Wind, Pittsylvania

When
July 25, 5:45 PM EST
Where
Pittsylvania County, 1.31 mi WSW of Blairs
Measured
50 kt (58 mph) estimated gust
Property damage
$700
Reported by
County Official
Coordinates
36.670, -79.400

Thunderstorm winds blew down a tree on Mount View Road.

Thunderstorm Wind, Halifax

When
July 25, 6:08 PM EST
Where
Halifax County, 1.31 mi WNW of Hitesburg
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
36.630, -78.740

Trees were knocked down by thunderstorm winds on Aarons Creek Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243195, 243192, 243193, 243194, 243196.